MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 750160
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pre-use check, the customer noticed the cuff did not inflate.No patient injury was reported.
 
Additional Manufacturer Narrative
Four (4) pictures and one (1) sample were received.In first and second pictures it was observed the original labelling.In third and fourth pictures that cuff is sticking to the tube was observed.The sample was received in unused conditions inside its closed original packaging.Sample was filled with 15cc of air in order to see if there was any functional problem.The unit was inflated with air, the cuff stuck to the tube.The complaint is confirmed.The most probable root cause is cause by the machine error or operator incorrect set-up.Mitigation has been put in place to detect a machine error.All mitigations on placed were verified and it was confirmed and it has been executed according, therefore no corrective actions could be implemented.This failure will continue to be monitor in this product for threshold or escalation.Operator of device is unknown.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
3-10-15, hakata station east,
minneapolis, MN 55442
MDR Report Key15446297
Report Number3012307300-2022-19628
Device Sequence Number7529826
Product Code JOH
UDI-Device Identifier15021312006407
UDI-Public15021312006407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/23/2024
Device Model Number750160
Device Catalogue Number750160
Device Lot Number3897746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown